Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Series expansions of $W_{k, m}(Z)$ involving parabolic cylinder functions

Authors: R. Wong and E. Rosenbloom
Journal: Math. Comp. 25 (1971), 783-787
MSC: Primary 33A30
MathSciNet review: 0306566
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an explicit error bound is obtained for an expansion of the Whittaker function, ${W_{k,m}}(z)$, in series of parabolic cylinder functions. It is also shown that the Whittaker function may be asymptotically represented as the sum of two products where one product involves a parabolic cylinder function and the other product involves the first-order derivative of this function.

References [Enhancements On Off] (What's this?)

  • Herbert Buchholz, Die konfluente hypergeometrische Funktion mit besonderer Berücksichtigung ihrer Anwendungen, Ergebnisse der angewandten Mathematik. Bd. 2, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1953 (German). MR 0054783
  • A. Erdélyi, W. Magnus, F. Oberhettinger & F. Tricomi, Higher Transcendental Functions, Vol. 2, McGraw-Hill, New York, 1953. MR 15. 419.
  • Artur Erdélyi, Über eine Integraldarstellung der $W^{k,m}$-Funktionen und ihre Darstellung durch die Funktionen des parabolischen Zylinders, Math. Ann. 113 (1937), no. 1, 347–356 (German). MR 1513095, DOI
  • G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, England; The Macmillan Company, New York, 1944. MR 0010746
  • R. Wong, On uniform asymptotic expansion of definite integrals, J. Approximation Theory 7 (1973), 76–86. MR 340910, DOI

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A30

Retrieve articles in all journals with MSC: 33A30

Additional Information

Keywords: Whittaker function, parabolic cylinder functions, error bound, asymptotic representation
Article copyright: © Copyright 1971 American Mathematical Society